The FDA has announced a recall of Mylan Pharmaceuticals-made alprazolam tablets. This recall is voluntary on the part of Mylan, who have stated that there is a potential contamination in their generic-brand version of Xanax.
If you use generic alprazolam tablets, you should check to see if your medicine is covered by this recall.
What Is the Reason for the Xanax Recall?
The Mylan Pharmaceuticals recall is over concerns of a potential contamination by a foreign substance. It’s possible that some of the tablets have been contaminated, and Mylar stated that they can’t rule out the possibility of someone becoming ill from taking the affected tablets.
At the time of this writing, the nature of the contaminant is unclear. However, if the company believes that the contamination is serious enough to issue a recall, then anyone prescribed Xanax or generic alprazolam in the past few months needs to take this issue seriously.
Which Alprazolam Medications Are Recalled?
Specifically, the affected medication includes 0.5-milligram doses in 500-tablet bottles distributed to the United States. The affected bottles all have a “best by” date of September 2020, so make sure you check your medication.
Bottles covered under the recall were produced and distributed between July and August 2019. If you’re a patient who filed a prescription for alprazolam during those months, you need to consult your physician right away about the recall to remedy the situation.
Mylan stated that it has contacted wholesalers, retailers, and the FDA in regards to the potential contamination. Retailers have been urged to check their stock for affected bottles and to pull any recalled medication from store shelves. Additionally, retailers are urged to communicate to any customers who may have purchased the affected bottles to inform them of the recall.
Mylan Pharmaceuticals is based in Canonsburg, Pennsylvania, and is mainly known for their production of generic drugs. The company is issuing this recall voluntarily and has stated that they are unaware of any illness or injury from the drug at this time.